ArticleBMC infectious diseases2021
Does ganciclovir exert retinal toxicity after multiple continuous intravitreal injections?
Article in BMC infectious diseases, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 1 synthesis or guideline pooled it, 8 citations in OpenAlex.
- Retinal toxicity induced by intravitreal ganciclovir injection: case series and systematic review.BMC infectious diseases · 2026Pooled it
- Correlations between APACHE-II score and pressure parameters of mechanical ventilation in patients with ARDS and their value in prognostic evaluation.Pakistan journal of medical sciencesArticle
- Presumed macular toxicity of high-dose intravitreal ganciclovir.Taiwan journal of ophthalmologyArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
Abstract
backgroundThe objective of this study is to report a case of acute retinal necrosis in which abnormalities in visual function did not correspond to retinal anatomical outcomes. CASE PRESENTATION: A 39-year-old female diagnosed with acute retinal necrosis underwent repeated (nine rounds) intravitreal ganciclovir injection (3 mg/0.1 ml) into the left eye, one injection every 2 weeks. During the therapy, the patient noticed her visual acuity declining gradually. The best corrected visual acuity in the left eye was 20/33. The visual field showed massive visual damage. There was no posterior necrotizing involvement, no macular edema or exudation, and only slight abnormity of the interdigitation zone in the fovea area was visible on OCT. Angio-OCT revealed normal capillary density of three retinal capillary and choriocapillaris layers. The visually evoked potential was normal. The photopic single-flash response showed a declined amplitude of a-wave and b-wave. The amplitudes of photopic 30 Hz flicker were decreased. Multifocal electroretinography revealed macular dysfunction.
conclusionGanciclovir-associated photoreceptor damage may induce abnormalities in retinal function in response to multiple continuous intravitreal ganciclovir injections at a relatively high dosage (3 mg/0.1 ml).
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.